| Model Number |
9.5 MM FLIP CUTTER II |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an acl surgery the tip of the flipcutter did break off when touching the bone.The drilling with the flipcutter started without touching the bone.The broken off piece has been retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Upon visual inspection, it was noted that cutter tip was broken off.No broken pieces were returned for investigation.One of the slots was broken off and the other slot twisted, and still at the end of the shaft.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging or the device coming in contact with another device during use insertion.